# SDR 2009FA0000156

- Difficulty date: March 2, 2009
- Submitted: March 2, 2009
- Operation: General aviation
- Aircraft: N2253T
- Make and model: Cessna R182
- Aircraft serial: R18200008
- Aircraft time: 4,754 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Pivot
- Part number: 22411143
- Condition: Sheared
- Location: Rt Mlg
- Part time: 4,754 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

DURING SLOW FLIGHT MANEUVERS THE INSTRUCTOR NOTICED THE GREEN GEAR SAFE LIGHT WAS OUT.  THE STUDENT OBSERVED THE LEFT GEAR WAS HANGING OUT AND SWINGING.  THE GEAR WAS CYCLED BUT THE GEAR REMAINED HANGING.  AFTER CONTACTING DISPATCH THE INSTRUCTOR ELECTED TO RETRACT THE RIGHT AND NOSE GEARS AND LAND GEAR UP.  MAINTENANCE FOUND THE LEFT GEAR PIVOT HAD SHEARED AT THE SPLINE SHAFT.  THE RIGHT GEAR WAS REMOVED AND ZYGLO CHECKED.  MAINTENANCE FOUND THE RIGHT PIVOT WAS CRACKED 3/4 AROUND THE SPLINE SHAFT, NEARING COMPLETE FAILURE.  THIS CRACK AREA IS NOT NORMALLY ACCESSIBLE DURING REGULAR INSPECTIONS WITHOUT REMOVING THE GEAR ACTUATOR.  CESSNA HAS BEEN NOTIFIED OF THE PROBLEM.  AT THIS TIME THERE ARE NO REPLACEMENT STEEL PIVOTS AVAILABLE FOR THESE AIRCRAFT.
